MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM SAFRANIN; STAINS, MICROBIOLOGIC

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ GRAM SAFRANIN; STAINS, MICROBIOLOGIC
Catalog Number 212531
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bbl¿ gram safranin that there was precipitate in the stain, which appeared to be gram positive cocci.After multiple customer follow up attempts by bd there was no information provided regarding the occurrence.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary - this memo is to summarize findings on your complaint related to bottle gram safranin 250ml, catalog number 212531, batch 5036602, and complaint #(b)(6) for solution appearance.Components are mixed and dispensed into the appropriate containers.After qc testing product is released and transported to the distribution center.The complaint investigation included a review of the gram safranin.The batch history record review indicated no discrepancies.All release testing was satisfactory.Complaint trends were reviewed for a period covering 12 months.During that time there have been no complaints for the defect in question.No returns or photos were received.A retention sample from the complaint batch of gram safranin was evaluated along with a control batch.Staining was completed per instructions in the product insert.Slides of e.Coli atcc 25922 and s.Aureus atcc 25923 controls were evaluated and had satisfactory staining results for the retention and control batches.The retention sample was comparable to the control.This complaint is not confirmed.Bd will continue to trend dcm complaints for solution appearance.
 
Event or Problem Description

Brand Name
BD BBL¿ GRAM SAFRANIN
Common Device Name
STAINS, MICROBIOLOGIC
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22915278
Report Number1119779-2025-04537
Device Sequence Number9055188
Product Code JTS
UDI-Device Identifier30382902125311
UDI-Public(01)30382902125311(11)250205(17)260831(10)5036602
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Catalogue Number212531
Device Lot Number5036602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer12/01/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown